Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 367, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2009, 6:34 PM CDT for Bolivar County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 6:34 PM CDT (23:34 UTC)
- Expired
- May 26, 2009, 7:04 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Bolivar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 262334
SVRJAN
MSC011-270015-
/O.NEW.KJAN.SV.W.0367.090526T2334Z-090527T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF CLEVELAND...
* UNTIL 715 PM CDT
* AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF BOYLE MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOYLE AND CLEVELAND BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3372 9066 3371 9066 3368 9066 3354 9087
3362 9102 3376 9092 3378 9066
TIME...MOT...LOC 2334Z 218DEG 6KT 3364 9087
$$
EEC2 follow-up statements
000
WWUS54 KJAN 262351
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT TUE MAY 26 2009
MSC011-270015-
/O.CON.KJAN.SV.W.0367.000000T0000Z-090527T0015Z/
BOLIVAR MS-
651 PM CDT TUE MAY 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN BOLIVAR COUNTY...
AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF BOYLE MOVING NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOYLE AND CLEVELAND BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3372 9066 3371 9066 3369 9066 3354 9087
3362 9102 3376 9092 3378 9066
TIME...MOT...LOC 2351Z 218DEG 6KT 3366 9085
$$
EEC000
WWUS54 KJAN 270004
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT TUE MAY 26 2009
MSC011-270014-
/O.CAN.KJAN.SV.W.0367.000000T0000Z-090527T0015Z/
BOLIVAR MS-
704 PM CDT TUE MAY 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLIVAR COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3372 9066 3371 9066 3369 9066 3354 9087
3362 9102 3376 9092 3378 9066
TIME...MOT...LOC 0004Z 218DEG 6KT 3368 9083
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:16 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 26, 3:16 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAY 26 2009 .DISCUSSION...SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT) BROAD UPPER TROUGH REMAINS POSITIONED ACROSS THE LOWER MS VALLEY WITH AT LEAST TWO MORE DISTINCT DISTURBANCES POISED TO CROSS OUR CWFA FOLLOWED BY A COLD FRONT. A DEPARTING MID LEVEL VORT CENTER OVER THE TN VALLEY PULLING AWAY TO THE NE BUT STILL PRODUCING SCATTERED SHRA/TSRA ACROSS THE ERN QUARTER OF MS. MEANWHILE THE FIRST OF THE NEXT TWO VORT TROUGHS CROSSING THE SABINE RIVER VALLEY AND HELPING TO SET OFF MORE SCATTERED TSRA ALONG AND W OF THE MS RIVER WHERE DIURNAL HEATING HAS BEEN AT A MAXIMUM WITH TEMPS APPROACHING 88F AND DEWPOINTS NEAR 70F. THIS WEDGE OF THE MOST UNSTABLE AIR SHOULD MOVE EWD INTO WRN MS THIS EVENING AND ALLOW ADDITIONAL TSRA TO FIRE OFF BEFORE SUNSET. 850MB THETA E OF 335K AND MLCAPES OF 1500-2000J/KG WILL HELP FUEL THE STORMS EVEN THOUGH MID LEVEL LAPSE RATES 5.5-6C. AS A RESULT...A FEW OF THESE STORMS WILL BE STRONG WITH WIND GUSTS 40-45MPH AND LOCALIZED DOWNPOURS OF 1 INCH IN LESS THAN ONE HOUR. LATER TONIGHT...ISOLATED MOSTLY -SHRA SHOULD OCCUR MAINLY OVER SRN THIRD OF CWFA. FOR WEDNESDAY...A LITTLE STRONGER HEATING WILL HELP IN FIRING OFF ANOTHER DIURNAL ROUND OF MAINLY AFTERNOON TSRA AS A DEEPER LAYER OF SWLY FLOW IN THE LOW AND MID LEVELS SHOULD PRODUCE FASTER STORM MOTIONS. AIRMASS OF 850MB THETA E CLOSER TO 340K AND MLCAPES OF 2000J/KG WILL HELP FUEL THE STORMS WHICH SHOULD BE A LITTLE MORE ROBUST THAN TODAY...ESPECIALLY IN THE NWRN PORTIONS OF THE CWFA. REFER TO SPC DAY 2 CONVECTIVE OUTLOOK. THESE STORMS COULD PERSIST LONGER INTO WEDNESDAY EVENING AS THE SECOND IN OUR MID LEVEL DISTURBANCES MOVES THROUGH THE AREA. THE FINAL ORGANIZER FOR TSRA DEVELOPMENT WILL COME ON THURSDAY WITH A COLD FRONT DROPPING THROUGH THE NWRN CWFA BEFORE MIDDAY AND THEN THE SERN QUARTER OF MS BY AFTERNOON. THE FASTER TIMING OF THIS FRONT COMPARED TO PREVIOUS FORECAST CYCLE WILL GREATLY DETERMINE STORM INTENSITY ON THURSDAY WHICH COULD BE MARGINALLY SEVERE IF THE FRONT IS MATCHES UP WITH PEAK AFTERNOON HEATING. MID LEVEL FLOW OF 30-40KTS WILL ALSO PLAY A ROLE IN GIVING THE STORMS A BOOST ON THURSDAY. DRIER AIR WILL BE DROPPING IN BEHIND THE FRONT OVER OUR NWRN CWFA EARLY THURSDAY EVENING AND THE FOLLOWING DAYS SHOULD BE GENERALLY DRY STARTING WITH FRIDAY. OVERALL MAVE TEMPERATURE GUIDANCE LOOKS REASONABLE WITH ONLY VERY MINOR ADJUSTMENTS./40/ REST OF THE PREVIOUS DISCUSSION HEADING INTO THE WEEKEND...HIGH PRESSURE SETTLES OVER THE AREA SATURDAY AND KEEPS THE REGION DRY THROUGH EARLY NEXT WEEK. THE GFS REMAINS A LITTLE FASTER IN THE EURO WITH BRINGING THE RAIN BACK INTO THE AREA. STILL THINKING IT WILL BE TUESDAY BEFORE SHOWERS MOVE BACK INTO THE CWA. ADJUSTED THE POPS DOWN SLIGHTLY FOR MONDAY AND KEPT THE BEST RAIN CHANCES MONDAY AFTERNOON INTO THE EVENING. THE WET PATTERN RETURNS FOR NEXT WEEK. A COLD FRONT DROPS INTO THE AREA AROUND WEDNESDAY. THE CWA WILL BACK INTO THE WARM SECTOR...WITH PLENTY OF WARM AND MOIST AIR AVAILABLE. A SURFACE LOW TRACKS ALONG THE BOUNDARY INTO THE CWA INCREASING RAIN CHANCES FOR MUCH OF NEXT WEEK. TEMPERATURES AND POPS WERE GOOD THROUGH THE WEEK...SO STUCK WITH GUIDANCE. WILL LEAVE THE HWO CLEAR FOR THE EXTENDED./07/ && .AVIATION...SKY CONDITIONS WILL VARY THROUGH THE LATE AFTERNOON AND EVENING HOURS. GENERALLY VFR CONDITIONS WITH CEILINGS ABOVE 3000 FT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL TRACK EAST ACROSS THE REGION. IFR CONDITIONS WILL PREVAIL IN LOCAL DOWNPOURS... MAINLY W PORTIONS. EXPECT ISOLATED ACTIVITY TO CONTINUE THROUGH THE OVERNIGHT HOURS INTO WEDNESDAY MORNING. IFR-MVFR STRATUS CEILINGS WILL PREVAIL PRIOR TO DAWN THROUGH WEDNESDAY MORNING. SOME LIGHT TO MODERATE FOG WILL DEVELOP AFTER MIDNIGHT THROUGH MID MORNING WEDNESDAY. MVFR CEILINGS SHOULD RESUME 15-17Z. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 87 66 85 / 33 28 35 35 MERIDIAN 67 89 66 86 / 33 39 27 43 VICKSBURG 69 89 66 86 / 33 22 35 18 HATTIESBURG 68 89 69 86 / 29 37 38 53 NATCHEZ 68 87 67 87 / 45 30 35 30 GREENVILLE 70 86 66 85 / 22 21 19 11 GREENWOOD 69 88 66 85 / 25 32 20 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 26, 2:28 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT TUE MAY 26 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND WEDNESDAY. THESE STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS UP TO 40 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Special weather statement, May 26, 3:28 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT TUE MAY 26 2009 MSZ034-035-041-262100- WASHINGTON MS-HUMPHREYS MS-SHARKEY MS- 328 PM CDT TUE MAY 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF DELTA CITY AT 329 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN SHARKEY...WEST CENTRAL HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, May 26, 4:20 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 420 PM CDT TUE MAY 26 2009 MSZ057-066-262205- JONES MS-JASPER MS- 420 PM CDT TUE MAY 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF LAUREL AT 421 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN JASPER AND NORTHERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, May 26, 5:04 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 PM CDT TUE MAY 26 2009 LAZ016-262250- MADISON LA- 504 PM CDT TUE MAY 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF TENDAL AT 504 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, May 26, 5:22 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 522 PM CDT TUE MAY 26 2009 LAZ024-026-262305- CATAHOULA LA-CONCORDIA LA- 522 PM CDT TUE MAY 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF LARTO AT 522 PM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL CONCORDIA AND SOUTHWESTERN CATAHOULA PARISHES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, May 26, 6:10 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 610 PM CDT TUE MAY 26 2009 MSZ038-039-262350- NOXUBEE MS-WINSTON MS- 610 PM CDT TUE MAY 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF MASHULAVILLE AT 610 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL WINSTON AND SOUTHWESTERN NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
Special weather statement, May 26, 6:18 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 618 PM CDT TUE MAY 26 2009 MSZ018-019-262330- BOLIVAR MS-SUNFLOWER MS- 618 PM CDT TUE MAY 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF SHAW AT 619 PM CDT... MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 43 min |
| May 26, 6:41 PM CDT | Flash Flood Warning | JAN | Bolivar | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.